Alert archive / Massachusetts / Winter Storm Watches in 2007
Winter Storm Watch 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter storm watch at Dec 8, 2007, 4:25 PM EST for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Bristol County, Hampden County, Plymouth County, Massachusetts; Kent County, Providence County, Rhode Island. It took effect at Dec 9, 2007, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2007, 4:25 PM EST (21:25 UTC)
- In effect from
- Dec 9, 2007, 7:00 PM EST
- Expired
- Dec 9, 2007, 5:17 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Hampden County, MA, Plymouth County, MA, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 082125 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 425 PM EST SAT DEC 8 2007 ...THREE HAZARDOUS WINTER WEATHER EVENTS ARE ANTICIPATED IN PORTIONS OF SOUTHERN NEW ENGLAND BETWEEN LATE SUNDAY AND LATE THURSDAY... .THE FIRST EVENT WILL ARRIVE SUNDAY EVENING AND DEPART MONDAY MORNING AS WEAK LOW PRESSURE PASSES JUST SOUTH OF NEW ENGLAND. CTZ002>004-MAZ009-011-017-018-RIZ001>004-091000- /O.NEW.KBOX.WS.A.0009.071210T0000Z-071210T1400Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BLANDFORD...SPRINGFIELD... TAUNTON...BROCKTON...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK 425 PM EST SAT DEC 8 2007 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. MIXED WINTRY PRECIPITATION WILL MAKE TRAVEL HAZARDOUS ON ALL UNTREATED SURFACES SUNDAY NIGHT ACROSS MUCH OF SOUTHERN ENGLAND. FOR THE SPRINGFIELD HARTFORD REGION THROUGH THE REMAINDER OF NORTH CENTRAL AND NORTHEAST CONNECTICUT INTO NORTHERN AND CENTRAL RHODE ISLAND AS WELL AS INTERIOR SOUTHEAST MASSACHUSETTS...THE PRIMARY ADVERSE ELEMENT COULD BE FREEZING RAIN. PRECIPITATION MAY BEGIN AS A BURST OF SLEET OR SNOW BETWEEN 5 PM AND 9 PM...THEN EVENTUALLY TRANSITION TO ALL FREEZING RAIN LATER AT NIGHT BEFORE ENDING AS FREEZING DRIZZLE SOMETIME MONDAY MORNING. THE WATCH OFFERS THE POTENTIAL FOR MARGINALLY DAMAGING GLAZE ACCUMULATIONS OF NEARLY ONE HALF INCH. ITS TOO EARLY TO BE SURE HOW MUCH OF THE PRECIPITATION WILL OCCUR AS SLEET. HOWEVER...IF PRECIPITATION IS STILL SLEET AS OF MIDNIGHT SUNDAY NIGHT...THEN THE RISK OF DAMAGING ICE WILL BE SUBSTANTIALLY REDUCED. SLEET AND FREEZING RAIN WILL OCCUR IN THE WATCH AREA AND THERE IS A STRONG LIKELIHOOD THAT THIS WILL IMPACT ALL FORMS OF TRAVEL AND RESULT IN DELAYS... POSSIBLY EVEN DURING THE MONDAY MORNING COMMUTE. FURTHER NORTH IN MASSACHUSETTS...ALONG AND NORTH OF THE MASSACHUSETTS TURNPIKE THERE WILL BE A LONGER LASTING MIX OF SLEET AND SNOW BEFORE A TRANSITION TO FREEZING RAIN AND FREEZING DRIZZLE. AS OF SATURDAY AFTERNOON....THE EXPECTATION OF A COMBINED SNOW SLEET ACCUMULATION THERE...WOULD BE SIMILAR TO THAT OF LAST MONDAY...SOMEWHERE BETWEEN 1 AND 4 INCHES. SOUTHERN NEW HAMPSHIRE WILL SEE THE LONGEST DURATION OF SNOW AND SLEET. AMOUNTS IN SOUTHERN NEW HAMPSHIRE SHOULD BE SOMEWHERE IN THE RANGE OF 3 TO 6 INCHES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND/OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP. $$ DRAG
2 follow-up statements
000 WWUS41 KBOX 082322 CCA WSWBOX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 620 PM EST SAT DEC 8 2007 ...THREE HAZARDOUS WINTER WEATHER EVENTS ARE ANTICIPATED IN PORTIONS OF SOUTHERN NEW ENGLAND BETWEEN LATE SUNDAY AND LATE THURSDAY... .THE FIRST EVENT WILL ARRIVE SUNDAY EVENING AND DEPART MONDAY MORNING AS WEAK LOW PRESSURE PASSES JUST SOUTH OF NEW ENGLAND. CTZ002>004-MAZ009-011-017-018-RIZ001>004-091215- /O.COR.KBOX.WS.A.0009.071210T0000Z-071210T1400Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BLANDFORD...SPRINGFIELD... TAUNTON...BROCKTON...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK 620 PM EST SAT DEC 8 2007 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. MIXED WINTRY PRECIPITATION WILL MAKE TRAVEL HAZARDOUS ON ALL UNTREATED SURFACES SUNDAY NIGHT ACROSS MUCH OF SOUTHERN NEW ENGLAND. FOR THE SPRINGFIELD HARTFORD REGION THROUGH THE REMAINDER OF NORTH CENTRAL AND NORTHEAST CONNECTICUT INTO NORTHERN AND CENTRAL RHODE ISLAND AS WELL AS INTERIOR SOUTHEAST MASSACHUSETTS...THE PRIMARY ADVERSE ELEMENT COULD BE FREEZING RAIN. PRECIPITATION MAY BEGIN AS A BURST OF SLEET OR SNOW BETWEEN 5 PM AND 9 PM...THEN EVENTUALLY TRANSITION TO ALL FREEZING RAIN LATER AT NIGHT BEFORE ENDING AS FREEZING DRIZZLE SOMETIME MONDAY MORNING. THE WATCH OFFERS THE POTENTIAL FOR MARGINALLY DAMAGING GLAZE ACCUMULATIONS OF NEARLY ONE HALF INCH. ITS TOO EARLY TO BE SURE HOW MUCH OF THE PRECIPITATION WILL OCCUR AS SLEET. HOWEVER...IF PRECIPITATION IS STILL SLEET AS OF MIDNIGHT SUNDAY NIGHT...THEN THE RISK OF DAMAGING ICE WILL BE SUBSTANTIALLY REDUCED. SLEET AND FREEZING RAIN WILL OCCUR IN THE WATCH AREA AND THERE IS A STRONG LIKELIHOOD THAT THIS WILL IMPACT ALL FORMS OF TRAVEL AND RESULT IN DELAYS... POSSIBLY EVEN DURING THE MONDAY MORNING COMMUTE. FURTHER NORTH IN MASSACHUSETTS...ALONG AND NORTH OF THE MASSACHUSETTS TURNPIKE THERE WILL BE A LONGER LASTING MIX OF SLEET AND SNOW BEFORE A TRANSITION TO FREEZING RAIN AND FREEZING DRIZZLE. AS OF SATURDAY AFTERNOON....THE EXPECTATION OF A COMBINED SNOW SLEET ACCUMULATION THERE...WOULD BE SIMILAR TO THAT OF LAST MONDAY...SOMEWHERE BETWEEN 1 AND 4 INCHES. SOUTHERN NEW HAMPSHIRE WILL SEE THE LONGEST DURATION OF SNOW AND SLEET. AMOUNTS IN SOUTHERN NEW HAMPSHIRE SHOULD BE SOMEWHERE IN THE RANGE OF 3 TO 6 INCHES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND/OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP. $$ DRAG
000 WWUS41 KBOX 091017 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 517 AM EST SUN DEC 9 2007 ...A HAZARDOUS WINTRY MIX EXPECTED TONIGHT AND EARLY MONDAY... .A WINTRY MIX OF PRECIPITATION WILL ARRIVE THIS EVENING THEN TAPER OFF MONDAY MORNING AS WEAK LOW PRESSURE PASSES SOUTH OF NEW ENGLAND. CTZ002>004-MAZ009-011-017-018-RIZ001>004-091830- /O.UPG.KBOX.WS.A.0009.071210T0000Z-071210T1400Z/ /O.NEW.KBOX.WW.Y.0015.071209T2300Z-071210T1400Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BLANDFORD...SPRINGFIELD... TAUNTON...BROCKTON...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK 517 AM EST SUN DEC 9 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. MIXED WINTRY PRECIPITATION WILL MAKE TRAVEL HAZARDOUS ON ALL UNTREATED SURFACES TONIGHT ACROSS MUCH OF SOUTHERN NEW ENGLAND. FOR THE SPRINGFIELD HARTFORD REGION THROUGH THE REMAINDER OF NORTH CENTRAL AND NORTHEAST CONNECTICUT INTO NORTHERN AND CENTRAL RHODE ISLAND AS WELL AS INTERIOR SOUTHEAST MASSACHUSETTS...THE PRIMARY ADVERSE ELEMENT WILL PROBABLY BE FREEZING RAIN. PRECIPITATION WILL BEGIN AS A PERIOD OF SNOW OR SLEET BETWEEN 5 PM AND 9 PM...THEN EVENTUALLY TRANSITION TO MOSTLY FREEZING RAIN AFTER MIDNIGHT BEFORE ENDING AS FREEZING DRIZZLE AROUND DAYBREAK MONDAY MORNING. SNOW AND SLEET ACCUMULATIONS MAY RANGE FROM 1 TO 3 INCHES BEFORE THE EXPECTED CHANGEOVER. THERE IS A LIKELIHOOD OF A ONE TENTH TO ONE QUARTER INCH OF GLAZE ACCRETION ACROSS PORTIONS OF NORTHERN CONNECTICUT AND SOUTHWESTERN MASSACHUSETTS INCLUDING THE GREATER HARTFORD AND SPRINGFIELD AREAS AS WELL AS INTERIOR RHODE ISLAND. IF MUCH MORE FREEZING RAIN THAN SNOW OR SLEET FALLS...THERE IS A CHANCE THIS WINTER WEATHER ADVISORY MAY BE UPGRADED. HOWEVER THERE IS STILL SOME UNCERTAINTY REGARDING THE DURATION OF PRECIPITATION TYPES. SCATTERED POWER OUTAGES ARE POSSIBLE DUE TO THE WEIGHT OF ICE. A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. $$ NHZ011-012-015-091830- /O.NEW.KBOX.WW.Y.0015.071209T2300Z-071210T1400Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 517 AM EST SUN DEC 9 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST MONDAY. MIXED WINTRY PRECIPITATION WILL MAKE TRAVEL HAZARDOUS ON ALL UNTREATED SURFACES TONIGHT ACROSS MUCH OF SOUTHERN NEW ENGLAND. FOR THE MANCHESTER KEENE REGION AND MUCH OF SOUTHERN NEW HAMPSHIRE THE PRIMARY ADVERSE ELEMENTS WILL INCLUDE SNOW AND SLEET WITH PERHAPS SOME FREEZING RAIN. PRECIPITATION WILL BEGIN AS A PERIOD OF SNOW BETWEEN 5 PM AND 9 PM...THEN EVENTUALLY MIX WITH SLEET BY MIDNIGHT BEFORE ENDING AS SNOW FLURRIES OR FREEZING DRIZZLE AROUND DAYBREAK MONDAY MORNING. SOUTHERN NEW HAMPSHIRE WILL EXPERIENCE THE LONGEST DURATION OF SNOW AND SLEET...BUT HEAVIER PRECIPITATION AMOUNTS MAY FALL TO THE SOUTH. SNOW AMOUNTS IN SOUTHERN NEW HAMPSHIRE SHOULD RANGE FROM 2 TO 5 INCHES...WITH THE HIGHEST AMOUNTS POSSIBLE ACROSS THE MONADNOCKS. A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. $$ MAZ002>008-010-014-015-026-091830- /O.NEW.KBOX.WW.Y.0015.071209T2300Z-071210T1400Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER... CHESTERFIELD...AMHERST...NORTHAMPTON...CAMBRIDGE...BOSTON...AYER 517 AM EST SUN DEC 9 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST MONDAY. MIXED WINTRY PRECIPITATION WILL MAKE TRAVEL HAZARDOUS ON ALL UNTREATED SURFACES TONIGHT ACROSS MUCH OF SOUTHERN NEW ENGLAND. FOR THE MASS PIKE NORTH TO ROUTE 2 CORRIDOR INCLUDING BOSTON WORCESTER LAWRENCE LOWELL FITCHBURG AND GARDNER TO THE EAST SLOPES OF THE BERKSHIRES...THE ADVERSE ELEMENTS WILL INCLUDE SNOW AND SLEET AND FREEZING RAIN. PRECIPITATION WILL BEGIN AS A PERIOD OF SNOW AND SLEET BETWEEN 5 PM AND 9 PM...THEN EVENTUALLY TRANSITION TO SNOW SLEET AND FREEZING RAIN AROUND MIDNIGHT BEFORE ENDING AS FREEZING DRIZZLE MONDAY MORNING. THE IMMEDIATE BOSTON VICINITY COULD BRIEFLY EXPERIENCE A CHANGE TO PLAIN RAIN A FEW HOURS BEFORE THE PRECIPITATION ENDS. A COMBINED ACCUMULATION OF SNOW AND SLEET...BETWEEN 2 AND 5 INCHES CAN BE EXPECTED...ALONG WITH A COATING OF GLAZE GENERALLY 0.10 INCH OR LESS. THE HEAVIEST SNOWFALL AMOUNTS CAN BE EXPECTED POSSIBLY ACROSS THE WORCESTER HILLS AND EAST SLOPES OF THE BERKSHIRES. SCATTERED POWER OUTAGES COULD OCCUR DUE TO THE WEIGHT OF SNOW AND ICE. A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. $$ MAZ012-013-016-091830- /O.NEW.KBOX.WW.Y.0015.071209T2300Z-071210T1400Z/ SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-EASTERN NORFOLK MA- INCLUDING THE CITIES OF...MILFORD...WORCESTER...FOXBORO... NORWOOD...QUINCY 517 AM EST SUN DEC 9 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST MONDAY. MIXED WINTRY PRECIPITATION WILL MAKE TRAVEL HAZARDOUS ON ALL UNTREATED SURFACES TONIGHT ACROSS MUCH OF SOUTHERN NEW ENGLAND. FOR SOUTHERN WORCESTER COUNTY TO THE SOUTHERN SUBURBS OF BOSTON...THE PRIMARY ADVERSE ELEMENT MAY BE SLEET AND FREEZING RAIN. PRECIPITATION WILL BEGIN AS A PERIOD OF SNOW OR SLEET BETWEEN 5 PM AND 9 PM...THEN TRANSITION TO MOSTLY SLEET AND FREEZING RAIN BY MIDNIGHT BEFORE ENDING AS FREEZING DRIZZLE SHORTLY AFTER DAYBREAK MONDAY MORNING. SNOW AND SLEET ACCUMULATIONS MAY RANGE FROM 1 TO 3 INCHES BEFORE THE EXPECTED CHANGEOVER. THERE IS A LIKELIHOOD OF A ONE TENTH INCH OF GLAZE ACCRETION ACROSS PORTIONS OF THE AREA. SOME POWER OUTAGES MAY OCCUR DUE TO THE WEIGHT OF ICE. A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. $$ MAZ019>022-RIZ005>007-091830- /O.NEW.KBOX.WW.Y.0015.071209T2300Z-071210T1400Z/ EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 517 AM EST SUN DEC 9 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST MONDAY. MIXED WINTRY PRECIPITATION WILL MAKE TRAVEL HAZARDOUS ON ALL UNTREATED SURFACES TONIGHT ACROSS MUCH OF SOUTHERN NEW ENGLAND. FOR THE SOUTH COAST OF RHODE ISLAND AND SOUTH COAST OF MASSACHUSETTS FROM NEW BEDFORD AND FALL RIVER AND CAPE COD...THE PRIMARY ADVERSE ELEMENT WILL BE SLEET AND FREEZING RAIN. PRECIPITATION WILL BEGIN AS A PERIOD OF SNOW SLEET AND FREEZING RAIN BETWEEN 5 PM AND 9 PM...THEN TRANSITION TO RAIN AFTER MIDNIGHT BEFORE ENDING AS DRIZZLE SOMETIME MONDAY MORNING. LITTLE OR NO ACCUMULATION IS EXPECTED. HOWEVER ROADWAYS WILL BECOME SLICK. A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. $$ STRAUSS
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Dec 8, 4:06 PM EST, 19 minutes earlier.
Area forecast discussion, Dec 8, 4:06 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EST SAT DEC 8 2007
.SYNOPSIS...
A WINTRY WEEK OF WEATHER IS AHEAD WITH GENERALLY BELOW NORMAL
TEMPERATURES AND SEVERAL POTENTIAL HAZARDOUS EVENTS SLATED FOR
SUNDAY NIGHT INTO MONDAY MORNING...TUESDAY AFTERNOON INTO EARLY
WEDNESDAY MORNING...AND POSSIBLY AGAIN WEDNESDAY NIGHT AND THURSDAY.
REINFORCING HIGH PRESSURE SYSTEMS WILL MOVE INTO NORTHERN NEW ENGLAND
FOLLOWING THE PASSAGE OF SEVERAL LOW CENTERS MOVING EAST NORTHEAST
OUT OF THE OHIO VALLEY TO JUST OFF THE NEW ENGLAND COAST.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE SYNOPSIS ABOVE GIVES A PRELIM OVERVIEW OF THE WEEK AHEAD.
HWO BOX WILL BE UPDATED AROUND 430 PM FOR A MORE COMPLETE OVERVIEW OF
THE 2 OR 3 WINTER WX EVENTS TO AFFECT SNE DURING THIS COLD EARLY START
TO WINTER 2007-08.
ALL BASIC NWS PRODUCTS ARE POSTING AT THIS MOMENT.
CAA FLURRY POSSIBLE NW INTERIOR THIS EVENING AND INCREASINGLY BREEZY
ALONG THE MASS COAST AND A FEW HIGH TERRAIN LOCATIONS. OTRW FAIR.
FCST TEMPS ARE MAVMOSGUIDE AND ALLOWING FOR NW INTERIOR SNOW COVERED
REGION RADIATION.
DESPITE LOWER 40S /43/ HERE IN TAUNTON TODAY...KBOX STILL HAS
PATCHES OF SNOW ON THE GRASS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
***SIGNIFICANT DELAYS ANTICIPATED SUNDAY EVENING INTO MONDAY MORNING
AS YET ANOTHER MODEST SHORT BURST WINTER EVENT RUSHES THROUGH SNE***
WATCH ISSUED FOR MARGINAL CRITERIA ICE STORM EVENT. SUSPECT WE WILL
CONVERT TO ADVY ALL OF SNE IN ONE OF OUR 12/9 ISSUANCES. BUT THIS
BUYS TIME FOR FURTHER REFINEMENT.
MA PIKE NWD TO THE THE GYX CWA 1-6 INCH SNOW/SLEET EVENT. DENDRITIC
GROWTH AND FGEN DONT LOOK EXCT AND SOO MUCH WARMING AT 700MB...HARD
TO BLV WE WONT SEE SLEET MIX IN WITH THE SNOW EVEN IN SNH. THAT
TEMPERS AMTS. HPC QPF WAS USED WHICH IS SLIGHTLY HIGHER THAN THE EC
AND SLIGHTLY HIGHER THAN WHAT WE ANTICIPATE FOR MELTED WATER EQUIVALENT
IN A CONFLUENT FLOW FAST MOVING INSTABILITY BURST.
THE WATCH IS FOR MOSTLY FREEZING RAIN. UNDOUBTEDLY THERE WILL BE A
LITTLE SLEET AT THE START IN CT/RI/SE MASS AND IF WIND FIELDS ARE
LIGHT ENOUGH SIG FREEZING RAIN COULD PENETRATE INTO SW WASHINGTON
COUNTY RI. FOR NOW..A BEST AXIS APPROACH WAS OFFERED IN THE WATCH
WHICH MAY HAVE A HIGH FALSE ALARM RATIO...MARGINAL QPF FOR DAMAGING
ICE ACCUMS AND PTYPE ISSUES ABOUND. STRETCHED THE WATCH INTO 14Z
MONDAY DESPITE BULK OF ACTION COMPLETE BY DAYBREAK. OUR NEIGHBORS
OPTED FOR ISSUING ADVISORY SOONER. WE THOUGHT WE HAD SOME PREP TIME
AND ALREADY HAVE A STRONGLY WORDED HWO AND WILL SOON HAVE A STRONGLY
WORDED WATCH STMT.
TIGHTENING CONFLUENCE IN THE MID LVLS WITH INCREASING THERMAL GRADIENT
AS SEEN IN THE ENSEMBLES BETWEEN AN EVER COOLING NE CANADA 500MB COLD
POOL AND BROAD 500MB RIDGING IN THE SE USA. THAT IS FORCING A +2SD U
(W-E) COMPONENT WLY JET TO DEVELOPING OVER SRN QUEBEC CENTERED JUST N
OF YSC 00Z MON. THE RESPONSE AT 850MB IS A 50 KT PLUS 2SD WSW JET
THAT CAUSES A PROGRESSIVE INSTABILITY BURST /KI INCREASE PUSHED-
ADVECTED/NOSED INTO SNE BY THE 850/700 50KT JET/. THIS JET WILL BE
STRONGER THAN LAST NIGHTS 850 JET THAT BROUGHT SPOTTY 1/4 INCH WATER
EQUIVALENT PCPN TO FAR SE MASS AND A BURST OF MDT SNOW FROM NNJ AND
SE NYS ACROSS PARTS OF S NEW ENGLAND FM CT THRU N RI AND INTERIOR SE
MASS. PLS SEE YDYS SNOW AMTS IN THE CLIMATE SECTION.
PWAT SUN NIGHT WILL BE 1 TO 2SD ABV NORMAL WHICH IS ALSO HIGHER THAN
THIS PAST FRI EVE. SHOULD WE ISSUE A WS WATCH AT 4PM? MARGINAL FOR
DAMAGING ACCUMULATIONS OF ICE BUT WE ARE REVIEWING WITH ALL THE 12Z
MODEL GUIDANCE INCLUDING MREF/SREF ENS MEAN QPF MEAN 2M TEMP.
FOR NOW...THIS LOOKING LIKE MOSTLY SNOW IN SNH... SNOW SLEET AND FREEZING
R/FREEZING DRIZZLE MASS PIKE. N CT ...INTERIOR RI AND INTERIOR SE MASS
LOOKS LIKE MOSTLY FREEZING RAIN. DENDRITIC GROWTH AND FGEN DOES NOT
LOOK OPTIMAL ATTM. THERE IS SOME FAVORABLE FGEN/-EPV OVERLAY BUT FGEN
VALUES TO MY EYES DOES NOT LOOK THAT LARGE.
NO MATTER...CONFIDENCE IS VERY HIGH SOUTHERN NEW ENGLAND WILL GET A
MESSY DOSE OF WINTER WEATHER SUNDAY NIGHT INTO MONDAY. STILL HAVE TO
WORK OUT THE DETAILS OF WHICH TYPE OF PRECIPITATION FALLS WHERE.
TEMPS WERE MAVMOS GUIDE TRENDED TO THE 4AM OFFICIAL KBOX FCST THROUGH SUNDAY
EVENING. WHILE THE INITIAL THRUST OF CAA TONIGHT WILL BE LESS THAN ANTICIPATED
IN PRIOR FCSTS...WE THINK OVC SKIES WILL PREVENT MUCH WARMUP SUNDAY AND
KEEP TEMPS BELOW MOS GUIDANCE...CLOSER TO THE 12Z 2M TEMPS FCST.
LATE SUN NIGHT...USED THE METMOS GUIDANCE AS IT SEEMED MORE REASONABLE
AND WE PROTECTED IT COLD DUE TO LACK OF SLY SFC FLOW.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
THE MEDIUM RANGE CONTINUES TO LOOK QUITE PROGRESSIVE...WITH
RELATIVELY WEAK BUT POTENTIALLY SIGNIFICANT STORM SYSTEMS MOVING
QUICKLY ACROSS THE COUNTRY.
ON MONDAY...FIRST STORM SYSTEM OF THE WEEK WILL BE DEPARTING.
HOWEVER...SIGNIFICANT DELAYS ARE EXPECTED DUE TO ICE MONDAY MORNING.
THE PRECIPITATION TAPERS OFF EARLY ON...BUT FREEZING DRIZZLE COULD
LINGER THROUGH THE MORNING EVERYWHERE AWAY FROM THE IMMEDIATE
COAST...AND POSSIBLY INTO THE EARLY AFTERNOON HOURS ACROSS THE
INTERIOR.
NEXT SYSTEM ALREADY ON OUR DOORSTEP TUESDAY. THIS ONE IS AGREED UPON
BY THE MODELS TO BE A BIT WARMER THAN THE SUNDAY NIGHT SYSTEM. WILL
FORECAST A MIXED BAG OF PRECIP /PROBABLY SLEET AND RAIN WITH PERHAPS
AN HOUR OR TWO OF SNOW ON THE FRONT END/ TO COMMENCE TUE AFTN FROM
WEST TO EAST. TEMPS SHOULD BE WARM ENOUGH AT THE COAST FOR A MOSTLY
RAIN EVENT. SLEET AND FREEZING RAIN MAY BE A PROBLEM OVER THE
INTERIOR TUE NIGHT. HOWEVER...WE/LL HAVE TO GET CLOSER TO THE EVENT
TO WORK OUT ANY DETAILS SUCH AS HOW COLD THE SFC TEMPS WILL STAY.
IT/S TOUGH TO SCOUR OUT THE LOW LEVEL COLD AIR...BUT IT MAY HAPPEN
PRETTY FAR NORTH WITH THIS ONE. NOT MUCH IN THE WAY OF SNOW ACCUMS
ARE EXPECTED...EXCEPT FOR PERHAPS A SHORT PERIOD AT THE ONSET.
NO REST FOR THE WEARY AS NEXT SYSTEM ENTERS LATER WED NIGHT INTO
THURS. AGAIN...ANOTHER MIXED BAG IS EXPECTED...WITH SNOW EXPECTED ON
THE FRONT END. THIS SYSTEM MAY BE MORE POTENT AND BRING MORE SNOW TO
THE REGION THAN THE TUE NIGHT/WED MORNING SYSTEM. AGAIN...DETAILS
IMPOSSIBLE TO KNOW RIGHT NOW. OVERALL...A BUSY AND POTENTIALLY MESSY
WEEK AHEAD.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
TONIGHT...VFR. /ACK MVFR CLEARING SHORTLY/. MECHANICAL WIND SHEAR IN
COLD AIR ADVECTION DURING THE EVENING.
SUNDAY...VFR AM. MVFR CONDITIONS POSSIBLE ACROSS WESTERN TERMINALS DURING
THE AFTERNOON AS MIXED PCPN DEVELOPS FROM WEST TO EAST. PCPN TYPE WILL
VARY WITH SNOW/SLEET/FREEZING RAIN AT ONSET.
SUN NIGHT...PCPN WITH STRONG BURST OF OMEGA AND WET BULBING MAY BRIEFLY
GO TO MDT SNOW BEFORE MXG WITH SLEET AND THEN EVENTUALLY FRZG RAIN
/OR RAIN KACK AND KHYA/. CERTAINLY DEGRADING TO IFR. PLOWING AND OR
SANDING DEICING SEEN AS ISSUES FOR CONSIDERATION AT TAF SITES AND
OFFERING POTENTIAL FOR DELAYS DURING THE NIGHT AND POSSIBLY MONDAY
MORNING COMMUTE HOURS.
OUTLOOK...MONDAY THROUGH THURSDAY...CONDITIONS IMPROVE MONDAY AS LOW
PRESSURE DEPARTS BUT FREEZING DRIZZLE REMAINS A PROBLEM THROUGH AT
LEAST NOON. TWO OTHER SYSTEMS TO BRING IFR CIGS AND VSBYS AND
POTENTIALLY SLICK RUNWAYS IN SNOW/SLEET/FREEZING RAIN. THE FIRST
ARRIVES TUE AFTN AND LASTS INTO EARLY WED. THE NEXT ARRIVES WED
NIGHT AND LASTS THROUGH THURS.
&&
.MARINE...
SHORT TERM THROUGH SUNDAY...
SCA FOR A SURGE OF NW FLOW GUSTS THIS EVENING. SCA REDUCED A BIT IN
COVERAGE. NAM SWAN WH FCST USED.
WINDS AND SEAS WILL DIMINISH SUNDAY AND MOST OF SUN NIGHT.
IN THE LONGER TERM...MONDAY THROUGH THURSDAY...THE POTENTIAL FOR
SMALL CRAFT FORCE GUSTS EXISTS IN THE WAKE OF THE DEPARTING LOW LATE
MONDAY AND MONDAY NIGHT. THEREAFTER...BEST CHANCE OF SMALL CRAFT
CONDITIONS AND PERHAPS EVEN LOW-END GALES WEDNESDAY AND AGAIN THURS
THROUGH FRIDAY AS QUICK MOVING BUT POTENT LOW PRESSURE SYSTEMS MOVE
ACROSS SOUTHERN NEW ENGLAND.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
FOR CTZ002>004.
MA...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
FOR MAZ009-011-017-018.
NH...NONE.
RI...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
FOR RIZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ231-
232-255.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ250-254.
&&
SYNOPSIS...DRAG/EKSTER
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...EKSTER
AVIATION...DRAG/EKSTER
MARINE...DRAG/EKSTERHazardous weather outlook, Dec 8, 11:29 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1129 AM EST SAT DEC 8 2007 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-091200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1129 AM EST SAT DEC 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS TRAVEL WITH DELAYS WILL OCCUR IN MUCH OF SOUTHERN NEW ENGLAND SUNDAY NIGHT...POSSIBLY LINGERING INTO FORENOON MONDAY. A MIX OF SNOW SLEET AND FREEZING RAIN WILL DEVELOP BETWEEN 5 PM AND 10 PM SUNDAY IN MUCH OF THE REGION AND BE QUITTING DURING OR JUST AFTER THE MONDAY MORNING RUSH. UNTREATED SURFACES ACROSS MUCH OF SOUTHERN NEW ENGLAND...EXPECT POSSIBLY THE CAPE AND ISLANDS...WILL BECOME VERY SLIPPERY. THOSE WITH TRAVEL PLANS TO RETURN OR DEPART SOUTHERN NEW ENGLAND SUNDAY EVENING AND THEN FOR THE MORNING COMMUTE MONDAY...SHOULD PLAN FOR DELAYS AND POSSIBLE FLIGHT CANCELLATIONS. PLEASE MONITOR LATER FORECASTS THIS WEEKEND FOR ISSUANCE OF WINTER WEATHER WATCHES...ADVISORIES OR WARNINGS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230>237-250-254-255-091200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1129 AM EST SAT DEC 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DRAG
Nearby
Winter Storm Watches in Massachusetts, 2007Winter Storm Watches in Connecticut, 2007Winter Storm Watches in Rhode Island, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.